The Lupus Forum banner

1 - 11 of 11 Posts

·
Registered
Joined
·
1,613 Posts
Discussion Starter #1
Hi :wavey:

I was just wondering if anyone else had problems whilst taking pain meds and 'trying' to pass water.

My problem is that i can feel like i am going to burst then i get to the loo and i sit there, and i sit there and i sit there. The best way to explain it is i have to really concentrate on what i am trying to do, it doesn't just flow freely. Some times i can be sat there for 5 mins (which doesn't sound a long time but just sat there on the loo, trust me it feels like alot longer). I have tried turning the tap on to see if the running water sound will help, but no it doesn't.

I have found that the stronger the pain meds the worse the problem is, it started for me back when i started taking tramadol, then when i went on mst and now on oxycontin and oxynorm the problem is at its worst.

I have spoken to my doctor about this and she told me that it is one of the side effects that pain meds can cause, but there is nothing that can be done to help apart from stop taking the meds (which can't be done).

So i was wondering if anyone else had this problem also if you have found a way of getting around it.

Thanks for reading, take care :hug: Jo :hug:
 

·
Registered
Joined
·
4,968 Posts
Hi Bugsy,

NO, I do not have this problem at all, thankfully.

Maybe there is a issue with your bladder or kidneys?

I sure hope that you get some answers to this soon.:wink2:
 

·
Registered
Joined
·
47 Posts
Hi

I do have this problem. I saw my gp the other day and he had me do some blood test to check my kidneys. I will also be doing a 24 hour urine collection.

I will let you know what my results are when i receive them.

jackie J
 

·
Registered
Joined
·
432 Posts
hello..you are not alone!! I can't take Tramadol because I can't pee!!! I really think you must stop taking it...if you are having issues going and you are keeping urine in your bladder for long periods of time/not emptying it properly you are at risk of a uti. Your doc really must find you an alternative!! xxxxxxxxxxxxx
 

·
Registered
Joined
·
869 Posts
Hi, I have had the same problem when I took vicodin :blush:, pain killers aren't the only thing that does it though, multi-symptom cold medicine, and some sinus medicines do it too. Sometimes laying down for 15-20 minutes seems to help. I have mentioned this to two Drs. and was told by both that it is a side effect, and not to take multi symptom cold meds anymore.
 

·
elisabethm
Joined
·
512 Posts
Hi Jo i am laughing as i thought that it was only me so i have never said anything about it i can sit for 10 15 min.I have had hubby standing at the door saying can you hurry up and i have even came out of the toilet to let him in then went back in myself i will now say to the doctor about it so Thank you for posting it Elisabeth
 

·
Registered
Joined
·
467 Posts
hi jo

i take hard-core pain meds though i don't have that particular problem, thank goodness.

i drink lots and lots of water maybe thats why. my problems are on the other reason one goes to the loo. :eek:!!!

sorry i don't have a better solution for you but try drinking more water. maybe stick your hand in warm water, i think they do that in sororities in college :p

feel better

hugs and kisses
 

·
Registered
Joined
·
1,613 Posts
Discussion Starter #8
:thanx: for your replies.

Its good to know i am not alone with this problem.

I can't take Tramadol because I can't pee!!! I really think you must stop taking it...if you are having issues
I don't take tramdol anymore, but i mentioned it because the problem started when i started taking it, i have tried MST (morphine sulphate tablets) and now i take Oxycontin (another opiate like morphine). Unfortunately i can't stop taking pain meds as i have so much pain due to different problems not just lupus. I can't take anti-inflammatory meds due to a blood disorder i have so i rely on the pain meds to help cover up the pain instead of using nsaids to help reduce the swelling in joints etc, due to arthritis and lupus.

Thanks again for taking the time to reply, i hope someone comes up with a solutions to our problems.

Take care :hug: Jo :hug:
 

·
Registered
Joined
·
1,563 Posts
Hi Jo

Gosh i sure miss chatting with you ha ha.Sorry i had to get that out there before i tell you yes i do have that same trouble also and had it like a year and a half ago and thought it might be from the med i was taken at the time but what that was i dont remember:(.I went off it and now again i am having that very problem again :mad:.I feel like it is taking forever to go every time i sit down to go but have not said anything to the doctor because i am having enough troubles with finanaces and do not need anymore doctor bills.I wish i could remember what kind of test they ran but it was to long ago for me to remember grrrr.I just hope you figure it out and real soon to Jo(((((((hugs)))))))))).Take care of yourself in the mean time.

Tammy
 

·
Registered
Joined
·
15,684 Posts
Hi Jo :wavesmile: nice to see you again!

love
Lily
 

·
Registered
Joined
·
14,661 Posts
Dear Jo
I'm sorry you have this problem and wish I had an answer for it.
Loving hugs
Clare
 
1 - 11 of 11 Posts
Top